Alert archive / Mississippi / Flash Flood Warnings in 2014
Flash Flood Warning 109, NWS Jackson, MS
NWS Jackson, MS issued this flash flood warning at Sep 2, 2014, 7:10 PM CDT for Rankin County, Simpson County, Smith County, Mississippi. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 2, 2014, 7:10 PM CDT (00:10 UTC)
- Expired
- Sep 2, 2014, 9:15 PM CDT
- In force
- 2 hr
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
- Flood severity
- None
Counties Rankin County, MS, Simpson County, MS, Smith County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 36 km from the middle of the area, began a volume at 00:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 00:00Z, 0.2 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2081 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 946 m above ground
- 0-6 km bulk shear
- 2 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
312
WGUS54 KJAN 030010
FFWJAN
MSC121-127-129-030215-
/O.NEW.KJAN.FF.W.0109.140903T0010Z-140903T0215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE JACKSON MS
710 PM CDT TUE SEP 2 2014
THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHEASTERN RANKIN COUNTY IN CENTRAL MISSISSIPPI...
NORTHEASTERN SIMPSON COUNTY IN CENTRAL MISSISSIPPI...
THIS INCLUDES THE CITY OF MENDENHALL...
NORTHERN SMITH COUNTY IN CENTRAL MISSISSIPPI...
* UNTIL 915 PM CDT
* AT 710 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. ESTIMATED
RADAR RAINFALL AMOUNTS...ON THE ORDER OF ONE TO THREE INCHES...HAVE
OCCURRED IN THE PAST THREE HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CATO...
JOHNS...BURNS AND WHITE OAK.
VERY HEAVY RAINFALL WILL CONTINUE OVER THE WARNED AREA FOR THE NEXT
TWO HOURS WITH AN ADDITIONAL ONE TO THREE INCHES POSSIBLE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED ROADS
MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
&&
LAT...LON 3194 8947 3188 9003 3211 9001 3215 8984
3222 8973 3222 8938
$$
DLWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this flash flood warning went out at Sep 2, 4:38 PM CDT, 2 hours 32 minutes earlier.
Area forecast discussion, Sep 2, 4:38 PM CDT, 2 hours 32 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 438 PM CDT TUE SEP 2 2014 .DISCUSSION... TONIGHT THROUGH WEDNESDAY NIGHT... BETTER MOISTURE CONVERGENCE SUPPORTED INITIAL DEVELOPMENT OF SHOWER AND TSTM ACTIVITY OVER NORTH CENTRAL INTO NORTHEAST MS EARLIER THIS AFTERNOON...BUT IT IS NOW MOST PREVALENT OVER PORTIONS OF NORTHEAST LOUISIANA EXTENDING NORTHEASTWARD INTO NORTH CENTRAL MS. LOOKING AT STORM TOTAL PRECIP...THERE HAS BEEN A RELATIVE MIN IN ACTIVITY ALONG THE I-20 CORRIDOR FROM RAYVILLE TO THE VICKSBURG AREA UP UNTIL NOW... BUT WITH SEVERAL NEARBY CONVECTIVE CLUSTERS...THIS WILL LIKELY NOT REMAIN THE CASE AS WE GO THROUGH THE LATE AFTERNOON INTO THE EARLY EVENING. STORM INTENSITY HAS BEEN STRONG AT TIMES WITH LAPSE RATES MARGINAL FOR SUPPORTING A FEW SEVERE STORMS. EXPECT LESSER BUT CONTINUED CHANCES FOR SHOWER/TSTMS ALONG THE HWY 84 AND I-59 CORRIDORS. CONVECTION SHOULD DIMINISH WITH SUNSET AND HAVE KEPT SMALL POPS GOING IN THE FORECAST FOR LATE TONIGHT ACROSS PORTIONS OF NORTH CENTRAL MS WITH SOME NWP GUIDANCE STILL SUPPORTING IT. THE SUBTROPICAL RIDGE AXIS WILL PERSIST AND BECOME SLIGHTLY MORE FIXED OVER THE LOWER MS VALLEY REGION WEDNESDAY THROUGH WEDNESDAY NIGHT. MODELS GENERALLY AGREE THAT DIURNAL SHOWER AND THUNDERSTORM ACTIVITY WILL BE FOCUSED ALONG AND SOUTHEAST OF THE NATCHEZ TRACE CORRIDOR AND THAT COVERAGE WILL BE LESS THAN TODAY DUE TO LESS INFLUENCE FROM THE WESTERLIES. A SIMILAR HOT AND HUMID AIRMASS WILL PERSIST WITH THERMODYNAMIC PROFILES SUPPORTIVE OF A FEW STRONG TO SEVERE THUNDERSTORMS...AND VERY MOIST AIR WITH PRECIPITABLE WATER ABOVE TWO INCHES SUPPORTS WILL SUPPORT LOCALLY HEAVY RAINFALL. THE ACTIVITY WILL DIMINISH QUICKLY WITH SUNSET. /EC/ THURSDAY THROUGH MONDAY... DEEP LAYERED RIDGE LOOKS TO REMAIN ANCHORED OVER THE LOWER CONUS THROUGH THE PERIOD. THIS SHOULD KEEP THE MOIST AND UNSTABLE AIRMASS LOCKED IN PLACE AND A CONTINUATION OF THE SENSIBLE WEATHER WE HAVE BEEN EXPERIENCING. WILL PRETTY MUCH HAVE TO CONTEND WITH AFTERNOON/EVENING AIRMASS CONVECTION EACH DAY THROUGH THE EXTENDED TIME FRAME. ALTHOUGH CONVECTIVE COVERAGE SHOULD REMAIN SCATTERED...STORMS MAY BE SOMEWHAT MORE NUMEROUS OVER THE SOUTH WHERE INTERACTIONS WITH THE SEA BREEZE MAY BE ENCOUNTERED. WENT CLOSE TO GFS MOS MAXIMUMS WITH HIGHS IN THE LOW TO MID 90S AS BELIEVE THIS LEVEL OF WARMING WILL STILL BE LIKELY GIVEN MID AFTERNOON CONVECTIVE INITIATION TIMES. MOVING INTO THE WEEKEND...SUBTLE MID LEVEL TROFFINESS OVER THE EASTERN PORTIONS OF THE COUNTRY WILL ALLOW A WEAK COLD FRONT TO EASE INTO THE REGION FROM THE NORTH SATURDAY NIGHT/SUNDAY. THE BOUNDARY LOOKS AS THOUGH IT WILL QUICKLY STALL OVER THE NORTH AND NOT OFFER ANYMORE THAN AN INCREASE IN CONVECTIVE COVERAGE FOR THE REMAINDER OF THE WEEKEND AND THE FIRST PART OF NEXT WEEK. WHILE THE COOL AIR BEHIND THE BOUNDARY SHOULD STAY TO THE NORTH OF THE AREA...INCREASED CONVECTION SUNDAY AND MONDAY SHOULD ONLY ALLOW MAXIMUMS TO REACH AROUND 90...BUT OVERNIGHT LOWS WILL REMAIN IN THE LOWER 70S./26/ && .AVIATION...SHRA/TSRA ACTIVITY WILL DISSIPATE EARLY THIS EVENING. THERE IS UNCERTAINTY ABOUT FOG/STRATUS DEVELOPMENT LATE TONIGHT INTO EARLY WEDNESDAY MORNING AND TAFS REFLECT AN OPTIMISTIC EXPECTATION IN THAT REGARD. EXPECT ANOTHER ROUND OF SHRA/TSRA TO DEVELOP WEDNESDAY AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... JACKSON 73 94 72 95 / 27 32 19 23 MERIDIAN 72 94 71 95 / 30 41 17 23 VICKSBURG 72 94 72 96 / 25 24 19 23 HATTIESBURG 75 95 73 95 / 27 50 21 31 NATCHEZ 74 92 72 95 / 28 40 23 29 GREENVILLE 73 94 73 96 / 26 19 14 20 GREENWOOD 73 94 72 96 / 31 27 14 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && EC/26/
Hazardous weather outlook, Sep 2, 3:51 PM CDT, 3 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSON MS 351 PM CDT TUE SEP 2 2014 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 032100- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 351 PM CDT TUE SEP 2 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST ARKANSAS...NORTHEAST LOUISIANA...CENTRAL MISSISSIPPI...NORTH CENTRAL MISSISSIPPI...AND SOUTH CENTRAL MISSISSIPPI. .DAY ONE...TONIGHT AND WEDNESDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY NIGHT THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS IS NOT EXPECTED THROUGH NEXT MONDAY. 21 && ...HAZARD LEGEND... NO SHORT TERM HAZARDS EXPECTED. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN HOME PAGE... WWW.WEATHER.GOV/JAN STAY AWARE, STAY SAFE NWS JAN BRIEFING PAGE... WWW.SRH.NOAA.GOV/JAN/?N=SAFE NWS JAN TROPICAL PAGE... WWW.SRH.NOAA.GOV/JAN/?N=TROPICAL NATIONAL HURRICANE CENTER HOME PAGE... WWW.NHC.NOAA.GOV/ FIND NWS JAN ON FACEBOOK... WWW.FACEBOOK.COM/NWSJACKSONMS FOLLOW NWS JAN ON TWITTER... @NWSJACKSONMS PLEASE CONVERT ALL WEB ADDRESSES TO LOWER CASE BEFORE ENTERING!
In the hours before
Local storm report, Sep 2, 5:35 PM CDT, 1 hour 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
535 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM FLASH FLOOD YAZOO CITY 32.86N 90.41W
09/02/2014 YAZOO MS LAW ENFORCEMENT
FLASH FLOODING AT INTERSECTION OF 12TH STREET AND JACKSON
STREET.
&&
DCOXLocal storm report, Sep 2, 5:43 PM CDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
543 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM FLASH FLOOD FLORA 32.55N 90.31W
09/02/2014 MADISON MS LAW ENFORCEMENT
NUMEROUS ROADS FLOODED AROUND FLORA
&&
DLLocal storm report, Sep 2, 5:59 PM CDT, 1 hour 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
559 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0557 PM FLASH FLOOD 4 W FLOWOOD 32.33N 90.18W
09/02/2014 HINDS MS LAW ENFORCEMENT
VEHICLE STRANDED AT STATE ST AND WOODROW WILSON AVE IN
JACKSON
&&
DLLocal storm report, Sep 2, 6:09 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0518 PM TSTM WND GST 3 E EDWARDS 32.34N 90.55W
09/02/2014 E50.00 MPH HINDS MS LAW ENFORCEMENT
TREE DOWNED BY OUTFLOW WINDS AT BILLY FIELDS RD AND
CHAMPION HILL RD
0540 PM TSTM WND DMG 5 SW RAYMOND 32.21N 90.47W
09/02/2014 HINDS MS LAW ENFORCEMENT
TREES DOWNED AT MS HIGHWAY 18 AND OAKLEY PALESTINE RD
0542 PM TSTM WND DMG 4 SW RAYMOND 32.22N 90.46W
09/02/2014 HINDS MS LAW ENFORCEMENT
TREES DOWNED AT MS HIGHWAY 18 AT WRIGHT RD.
&&
DLLocal storm report, Sep 2, 6:23 PM CDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
623 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM FLASH FLOOD JACKSON 32.32N 90.21W
09/02/2014 HINDS MS LAW ENFORCEMENT
MULTIPLE STREETS FLOODED IN THE CITY OF JACKSON
&&
DLLocal storm report, Sep 2, 6:28 PM CDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
628 PM CDT TUE SEP 02 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM TSTM WND DMG 5 W RICHLAND 32.22N 90.25W
09/02/2014 HINDS MS LAW ENFORCEMENT
LARGE LIMBS AND POWER LINES DOWNED IN SOUTH JACKSON
&&
DLThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 7:17 PM CDT | Areal Flood Warning | JAN | Madison | 12 hr |
| Sep 2, 7:41 PM CDT | Special Weather Statement | JAN | Covington | 29 min |
| Sep 2, 7:56 PM CDT | Special Weather Statement | JAN | Jones, Smith | 44 min |
| Sep 3, 5:56 PM CDT | Special Weather Statement | JAN | Marion | 29 min |
| Sep 3, 6:15 PM CDT | Special Weather Statement | JAN | Lamar | 30 min |
Nearby
Flash Flood Warnings in Mississippi, 2014Every flash flood warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.